Alert archive / Nevada / River Flood Warnings in 2011
River Flood Warning 11, NWS Elko, NV
NWS Elko, NV issued this river flood warning at May 14, 2011, 7:10 PM PDT for Elko County, Nevada. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 7:10 PM PDT (02:10 UTC)
- Expired
- May 16, 2011, 3:40 AM PDT
- In force
- 33 hr
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jarbidge River near Jarbidge (JBGN2).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13162225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
499
WGUS45 KLKN 150210
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
710 PM PDT SAT MAY 14 2011
...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEVADA...
JARBIDGE RIVER BELOW JARBIDGE AFFECTING ELKO COUNTY
FOR THE JARBIDGE RIVER, INCLUDING JARBIDGE, MINOR FLOODING IS
OCCURING, WITH RIVER LEVELS FORECASTED TO INCREASE.
SNOW MELT HAS INCREASED DUE TO WARM TEMPERATURES DURING THE LAST
SEVERAL DAYS...CAUSING THE JARBIDGE RIVER TO RISE TO FLOOD STAGE.
ADDITIONAL RISES CAN BE EXPECTED DURING THE NEXT TWO DAYS AS SNOW
WHICH HAS ALREADY MELTED FLOWS DOWNSTREAM...EVEN THOUGH
TEMPERATURES WILL BE DECREASING.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME SUN MON TUE
JARBIDGE RIVER
JARBIDGE 5.5 5.5 SAT 06 PM 5.7 5.8 5.7
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED EARLY SUNDAY MORNING...
&&
NVC007-160210-
/O.NEW.KLKN.FL.W.0011.110515T0210Z-000000T0000Z/
/JBGN2.1.ER.110515T0100Z.110515T0100Z.000000T0000Z.UU/
710 PM PDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLOOD WARNING FOR
THE JARBIDGE RIVER BELOW JARBIDGE.
* UNTIL FURTHER NOTICE.
* AT 6:00 PM SATURDAY THE STAGE WAS 5.5 FEET.
* FLOOD STAGE IS 5.5 FEET.
* IMPACT...AT 5.5 FEET...FLOOD STAGE; MINOR FLOODING ALONG CHANNEL.
$$3 follow-up statements
861
WGUS85 KLKN 151045
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 AM PDT SUN MAY 15 2011
FOR THE MARYS RIVER, INCLUDING CHARLESTON...DEETH, MODERATE FLOODING
IS OCCURING, WITH RIVER LEVELS FORECASTED TO INCREASE A BIT MORE
BEFORE DECREASING. FOR THE MARTIN CREEK, INCLUDING PARADISE VALLEY,
MINOR FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. FOR THE
JARBIDGE RIVER, INCLUDING JARBIDGE, MINOR FLOODING IS OCCURING, WITH
RIVER LEVELS FORECASTED TO INCREASE. FOR THE BRUNEAU RIVER,
INCLUDING ROWLAND, MINOR FLOODING IS OCCURING, WITH RIVER LEVELS
FORECASTED TO INCREASE. FOR THE OWYHEE RIVER, INCLUDING MOUNTAIN
CITY, MINOR FLOODING IS OCCURING, WITH RIVER LEVELS FORECASTED TO
INCREASE.
WHILE TEMPERATURES WILL BEGIN TO COOL TODAY...CONTINUED RUNOFF FROM
SNOW MELT IN RECENT DAYS WILL RESULT IN CONTINUED RISES ON MANY RIVERS
AND STREAMS. SOME DECREASE IN RIVER LEVELS IS LIKELY TO OCCUR EARLY IN
THE COMING WORK WEEK AS SNOW MELT CONTINUES TO DECLINE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
MARYS RIVER
CHARLESTON 5.0 6.0 SUN 03 AM 5.1 4.6 4.3
DEETH 6.0 5.6 SUN 03 AM 6.2 6.5 6.5
MARTIN CREEK
PARADISE VALLEY 5.0 5.3 SUN 03 AM 4.7 4.4 4.2
JARBIDGE RIVER
JARBIDGE 5.5 5.5 SUN 03 AM 5.6 5.5 5.3
BRUNEAU RIVER
ROWLAND 7.0 7.7 SUN 03 AM 7.8 7.7 7.2
OWYHEE RIVER
MOUNTAIN CITY 8.0 8.8 SUN 03 AM 8.9 8.8 8.4
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-161045-
/O.CON.KLKN.FL.W.0007.000000T0000Z-110517T0100Z/
/MBON2.2.ER.110513T0415Z.110515T0615Z.110516T1300Z.UU/
345 AM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER NEAR CHARLESTON.
* UNTIL MONDAY EVENING.
* AT 3:30 AM SUNDAY THE STAGE WAS 6.0 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
* IMPACT...AT 6.0 FEET...MODERATE LOWLAND FLOODING THROUGHOUT REACH
WITH MANY ROADS NEAR RIVER BEGINNING TO FLOOD OR WASH OUT. ABOUT
1000 CFS. LIKE FLOOD OF 5/17/2005.
$$
NVC007-161045-
/O.CON.KLKN.FL.W.0006.000000T0000Z-110519T2200Z/
/MHSN2.1.ER.110515T1900Z.110517T0900Z.110519T1000Z.UU/
345 AM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL THURSDAY AFTERNOON.
* AT 3:15 AM SUNDAY THE STAGE WAS 5.6 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 6.6 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 6.8 FEET...MINOR TO MODERATE LOWLAND FLOODING ON LOWER
MARY'S RIVER, WITH FLOODING OF MANY RURAL ROADS NEAR THE RIVER.
SOME STREETS IN DEETH FLOOD, AS WELL AS BASEMENTS AND FOUNDATIONS
OF A FEW HOMES. ABOUT 800 CFS.
$$
NVC013-160400-
/O.CON.KLKN.FL.W.0008.000000T0000Z-110516T0400Z/
/MARN2.1.ER.110514T1500Z.110515T1000Z.110515T1600Z.UU/
345 AM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE MARTIN CREEK NEAR PARADISE VALLEY.
* UNTIL LATE THIS MORNING.
* AT 3:00 AM SUNDAY THE STAGE WAS 5.3 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS MORNING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
NVC007-161045-
/O.CON.KLKN.FL.W.0011.000000T0000Z-000000T0000Z/
/JBGN2.1.ER.110515T0100Z.110515T1000Z.000000T0000Z.UU/
345 AM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE JARBIDGE RIVER BELOW JARBIDGE.
* UNTIL FURTHER NOTICE.
* AT 3:00 AM SUNDAY THE STAGE WAS 5.5 FEET.
* FLOOD STAGE IS 5.5 FEET.
* IMPACT...AT 5.5 FEET...FLOOD STAGE; MINOR FLOODING ALONG CHANNEL.
$$
NVC007-161045-
/O.CON.KLKN.FL.W.0010.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110514T1530Z.110515T1015Z.000000T0000Z.UU/
345 AM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BRUNEAU RIVER AT ROWLAND.
* UNTIL FURTHER NOTICE.
* AT 3:30 AM SUNDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
$$
NVC007-161044-
/O.CON.KLKN.FL.W.0009.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110514T0250Z.110515T0945Z.000000T0000Z.UU/
345 AM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE OWYHEE RIVER AT MOUNTAIN CITY.
* UNTIL FURTHER NOTICE.
* AT 3:00 AM SUNDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
$$570
WGUS85 KLKN 152051
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
151 PM PDT SUN MAY 15 2011
FOR THE MARYS RIVER, INCLUDING CHARLESTON...DEETH, MINOR FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE. FOR THE MARTIN CREEK,
INCLUDING PARADISE VALLEY, MINOR FLOODING IS OCCURRING AND IS EXPECTED
TO CONTINUE. FOR THE JARBIDGE RIVER, INCLUDING JARBIDGE, MINOR FLOODING IS
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE. FOR THE BRUNEAU RIVER,
INCLUDING ROWLAND, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO
DECREASE. FOR THE OWYHEE RIVER, INCLUDING MOUNTAIN CITY, MINOR FLOODING IS
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.
A COLD FRONT IS BRINGING COOLER TEMPERATURES TO THE REGION...WHICH WILL
DRASTICALLY SLOW SNOW MELT THROUGH MID WEEK. HOWEVER MINOR RISES ARE STILL
LIKELY IN SOME RIVERS AND STREAM EARLY THIS WEEK DUE TO SNOW MELT FROM THE
PREVIOUS FEW DAYS WORKING INTO THE WATERWAYS.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
MARYS RIVER
CHARLESTON 5.0 5.8 SUN 12 PM 5.4 4.9 4.5
DEETH 6.0 5.7 SUN 01 PM 6.1 6.8 7.0
MARTIN CREEK
PARADISE VALLEY 5.0 5.4 SUN 01 PM 5.0 4.6 4.2
JARBIDGE RIVER
JARBIDGE 5.5 5.5 SUN 01 PM 5.5 5.3 5.1
BRUNEAU RIVER
ROWLAND 7.0 7.6 SUN 12 PM 7.4 7.0 6.7
OWYHEE RIVER
MOUNTAIN CITY 8.0 8.8 SUN 01 PM 8.7 8.4 8.2
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED TONIGHT...
&&
NVC007-162051-
/O.EXT.KLKN.FL.W.0007.000000T0000Z-110517T1400Z/
/MBON2.2.ER.110513T0415Z.110515T0615Z.110517T0200Z.UU/
151 PM PDT SUN MAY 15 2011
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE MARYS RIVER NEAR CHARLESTON.
* UNTIL TUESDAY MORNING.
* AT 12:30 PM SUNDAY THE STAGE WAS 5.8 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 6.0 FEET...MODERATE LOWLAND FLOODING THROUGHOUT REACH
WITH MANY ROADS NEAR RIVER BEGINNING TO FLOOD OR WASH OUT. ABOUT
1000 CFS. LIKE FLOOD OF 5/17/2005.
$$
NVC007-162051-
/O.EXT.KLKN.FL.W.0006.000000T0000Z-110520T1500Z/
/MHSN2.1.ER.110516T0500Z.110517T1200Z.110520T0300Z.UU/
151 PM PDT SUN MAY 15 2011
...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE MARYS RIVER ABOVE HOT SPRINGS CK NEAR DEETH.
* UNTIL FRIDAY MORNING.
* AT 1:15 PM SUNDAY THE STAGE WAS 5.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 7.0 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 6.8 FEET...MINOR TO MODERATE LOWLAND FLOODING ON LOWER
MARY'S RIVER, WITH FLOODING OF MANY RURAL ROADS NEAR THE RIVER.
SOME STREETS IN DEETH FLOOD, AS WELL AS BASEMENTS AND FOUNDATIONS
OF A FEW HOMES. ABOUT 800 CFS.
$$
NVC013-161200-
/O.EXT.KLKN.FL.W.0008.000000T0000Z-110516T1200Z/
/MARN2.1.ER.110514T1500Z.110515T2000Z.110516T0000Z.UU/
151 PM PDT SUN MAY 15 2011
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING
CONTINUES FOR
THE MARTIN CREEK NEAR PARADISE VALLEY.
* UNTIL LATE TONIGHT.
* AT 1:00 PM SUNDAY THE STAGE WAS 5.4 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MORNING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
NVC007-162051-
/O.CON.KLKN.FL.W.0011.000000T0000Z-000000T0000Z/
/JBGN2.1.ER.110515T0100Z.110515T1800Z.000000T0000Z.UU/
151 PM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE JARBIDGE RIVER BELOW JARBIDGE.
* UNTIL FURTHER NOTICE.
* AT 3:00 AM SUNDAY THE STAGE WAS 5.5 FEET.
* FLOOD STAGE IS 5.5 FEET.
* IMPACT...AT 5.5 FEET...FLOOD STAGE; MINOR FLOODING ALONG CHANNEL.
$$
NVC007-162051-
/O.CON.KLKN.FL.W.0010.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110514T1530Z.110515T1315Z.000000T0000Z.UU/
151 PM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BRUNEAU RIVER AT ROWLAND.
* UNTIL FURTHER NOTICE.
* AT 12:30 PM SUNDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
$$
NVC007-162051-
/O.CON.KLKN.FL.W.0009.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110514T0250Z.110515T1345Z.000000T0000Z.UU/
151 PM PDT SUN MAY 15 2011
THE FLOOD WARNING CONTINUES FOR
THE OWYHEE RIVER AT MOUNTAIN CITY.
* UNTIL FURTHER NOTICE.
* AT 1:00 PM SUNDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
$$794
WGUS85 KLKN 161040
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
340 AM PDT MON MAY 16 2011
FOR THE JARBIDGE RIVER, INCLUDING JARBIDGE, NO FLOODING IS OBSERVED
OR FORECAST.
COLDER TEMPERATURES HAVE BROUGHT AN END TO THE SNOW MELT OF RECENT
DAYS. THIS HAS ALLOWED THE JARBIDGE RIVER TO SUBSIDE BELOW FLOOD
STAGE. IT SHOULD REMAIN BELOW FLOOD STAGE FOR THE NEXT SEVERAL DAYS
AT LEAST. LOW LYING AREAS NEAR THE RIVER CHANNEL MAY STILL BE
PARTIALLY UNDER WATER...AND ANYONE INTENDING TO BE NEAR THE RIVER
SHOULD CONTINUE TO EXERCISE CAUTION.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
JARBIDGE RIVER
JARBIDGE 5.5 5.2 MON 12 AM 5.0 4.8 4.6
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-161110-
/O.CAN.KLKN.FL.W.0011.000000T0000Z-110516T1040Z/
/JBGN2.1.ER.110515T0100Z.110516T0845Z.110516T0846Z.UU/
340 AM PDT MON MAY 16 2011
THE FLOOD WARNING IS CANCELLED FOR
THE JARBIDGE RIVER BELOW JARBIDGE.
* AT 12:00 AM MONDAY THE STAGE WAS 5.2 FEET.
* FLOOD STAGE IS 5.5 FEET.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 14, 2:46 PM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 14, 2:46 PM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT SAT MAY 14 2011 .SYNOPSIS...LOW PRESSURE OFF THE PACIFIC COAST WILL IMPACT THE GREAT BASIN FOR THE NEXT SEVERAL DAYS. A VIGOROUS SURFACE COLD FRONT WILL PUSH ACROSS NEVADA ON SUNDAY...BRINGING STRONG WINDS AND MUCH COLDER WEATHER FOR UNSETTLED WEATHER INTO THE BEGINNING OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY. THUNDERSTORMS EXPECTED TO DIMINISH BY 04Z AS AIRMASS STABILIZES. EXPECT SHOWERS OVERNIGHT AS COLD FRONT FRONT MOVES ACROSS THE CWA. SURFACE GRADIENTS REMAIN TIGHT OVER NORTHERN NYE COUNTY TO KEEP WIND ADVISORY CONTINUING THROUGH 11 PM...EVEN THOUGH EXPECT STRONGEST WINDS THROUGH 9 PM AND LOCATED OVER THE WESTERN PORTION OF NORTHERN NYE COUNTY. COLD AIRMASS BEHIND THE FRONT LAGS UNTIL 18Z WESTERN PORTION AND 00Z MONDAY FOR REST OF THE CWA. COLD ENOUGH SUNDAY NIGHT FOR SNOW LEVELS TO LOWER TO THE VALLEY FLOORS. TIGHT SURFACE GRADIENT IN CONJUNCTION WITH A STRONG 700 MB FLOW TO KEEP HIGH WIND WATCH CONTINUING FOR NORTHERN NYE AND WHITE PINE COUNTY FOR SUNDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. HOPE YOU ENJOYED THE WARM WEATHER. THE LONG TERM WILL FEATURE ANOTHER LONG STRETCH OF UNSEASONABLY COOL AND UNSETTLED WEATHER AS A LARGE STORM SYSTEM ONLY SLOWLY TRACKS ACROSS THE GREAT BASIN. USED THE SLOWER PROGRESSION OF THE LATEST ECMWF SOLUTIONS AS A GUIDE FOR THE LONG TERM GRIDS. FEEL GFS IS WAY TOO PROGRESSIVE...AND UNFORTUNATELY FOR SPRING WEATHER FANS THIS STORM WILL BE IN NO HURRY TO LEAVE. MONDAY NIGHT...12Z ECMWF PROGS 546 DM UPPER LOW JUST NORTH OF EUREKA CALIFORNIA. VARIOUS DISTURBANCES ROTATING AROUND PARENT TROUGH WILL LEAD TO INCREASED RAIN/SNOW SHOWER COVERAGE TUESDAY AND INCREASED POP GRIDS ACCORDINGLY TO NEAR 12Z MEX GUIDANCE. MRA POPS ARE EVEN HIGHER IN THE 55-60% RANGE...SO CERTAINLY ROOM TO GO HIGHER. ECMWF PRODUCES WIDESPREAD QPF ACROSS THE CWA TUESDAY...WITH A RAIN/SNOW MIX TUESDAY MORNING...TRANSITIONING TO MAINLY RAIN IN THE AFTERNOON. WITH THE CLOUDS AND PRECIP...ANOTHER CLOUDY UNSEASONABLY CHILLY DAY WITH MAX TEMPS ONLY IN THE 50S AND SOME 15 DEGREES BELOW NORMAL. EARLY WEDNESDAY...COLD 548 DM LOW STILL NEAR RENO IN WESTERN NEVADA. UPPER LOW SLOWLY TRACKS ACROSS NEVADA ON WEDNESDAY...PRODUCING RAIN/SNOW SHOWERS WEDNESDAY MORNING...AND AGAIN CHANGING TO MOSTLY RAIN FOR THE VALLEYS IN THE AFTERNOON. AGAIN...INCREASED POPS TO FOLLOW THIS THINKING BUT HARD TO RAISE POPS ANY FURTHER UNTIL GFS COMES ON BOARD WITH THE SLOWER TIMING. ANOTHER UNSEASONABLY COOL DAY STUCK IN THE 50S. PREFERRED SLOWER 12Z ECMWF STILL HAS UPPER LOW ONLY MAKING PROGRESS TO NEAR SALT LAKE CITY EVEN BY THURSDAY AFTERNOON. WPAP AROUND PRECIPITATION LIKELY TO CONTINUE ACROSS MUCH OF NE NEVADA IF THIS SOLUTION WERE TO VERIFY...WITH YET ANOTHER DAY OF WELL BELOW NORMAL TEMPERATURES ON THURSDAY. GFS WOULD SUGGEST WEATHER TO IMPROVE SOME BY EARLY NEXT WEEKEND WITH AT LEAST SOME RIDGING AND DRIER WEATHER...BUT ECMWF IS QUITE PESSIMISTIC AND UNSETTLED WITH SHOWERS PERSISTING ACROSS NORTHERN NEVADA NEXT FRIDAY AND SATURDAY. BT && .AVIATION...SCATTERED CONVECTION EXPECTED TO CONTINUE NEAR KWMC/KEKO/KELY THROUGH 03Z. PLAN ON MAINTAINING VCTS AT THESE TERMINALS INTO THE EVENING...RADAR TRENDS WILL DETERMINE IF ANY TAF SITES ARE IN NEED OF TEMPO GROUPS. WITH A WARM/DRY BOUNDARY LAYER...PRIMARY THREAT FROM ANY THUNDERSTORMS WILL BE STRONG DOWNBURST WINDS TO NEAR 50 KTS...AS WELL AS AREAS OF BLOWING DUST. KTPH WILL REMAIN DRY INTO THE EVENING...WITH STRONG SOUTH WINDS GUSTING TO NEAR 40 KTS AT TIMES. FLYING WEATHER TO DETERIORATE FURTHER ON SUNDAY...AS A STRONG LATE SEASON COLD FRONT SWEEPS ACROSS NEVADA. ORGANIZED -SHRA AND LIKELY MVFR/IFR TO ARRIVE WITH THE COLD FRONT AT KWMC 09-12Z SUN...12-18Z AT KTPH...18-21Z AT KEKO...AND NEAR 00Z MON AT KELY. MUCH COLDER AIR ARRIVES BEHIND THE FRONT...WITH SHRA EXPECTED TO MIX WITH/CHANGE TO -SHSN AT THE TERMINALS BEFORE PRECIP ENDS. VERY STRONG PREFRONTAL SOUTH WINDS WILL AFFECT WHITE PINE COUNTY AND KELY SUNDAY AVERAGING 25-35 KTS WITH GUSTS NEAR 45 KTS LIKELY. BT && .HYDROLOGY...WARM TEMPERATURES HAVE SPED UP THE SNOW MELT PROCESS. SEVERAL RIVERS ARE ON THE RISING LIMB OF THEIR HYDROGRAPHS...AND WILL CONTINUE THROUGH SUNDAY EVENING. AFTER FROPA SUNDAY TEMPERATURES DROP RAPIDLY AND SNOW SHOWERS WILL REPLACE MOST RAIN SHOWERS WITH MIN TEMPS DROPPING BELOW FREEZING. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 11 PM PDT SUNDAY FOR EXTREME EASTERN ELKO COUNTY. WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NORTHERN NYE COUNTY...WHITE PINE COUNTY. && 97/99/97
Hazardous weather outlook, May 14, 3:11 PM PDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 311 PM PDT SAT MAY 14 2011 NVZ013-035-151500- NORTHERN NYE COUNTY-WHITE PINE COUNTY- 311 PM PDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND ADVISORY REMAINS IN EFFECT FOR NORTHERN NYE COUNTY THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AHEAD OF THE COLD FRONT...HIGH WINDS WILL DEVELOP ON SUNDAY AFTERNOON AND EVENING...ESPECIALLY OVER NORTHEAST NYE COUNTY AND WHITE PINE COUNTY. THIS HAS THE POTENTIAL TO MAKE DRIVING DANGEROUS FOR TRUCKS AND RVS AND OTHER HIGH PROFILE VEHICLES. TEMPERATURES WILL DROP DRAMATICALLY AFTER THE FRONT PASSES THROUGH SUNDAY...BRINGING SNOW SHOWERS AND EVEN LIGHT ACCUMULATIONS ON THE HIGHER RIDGES. THE COOLER WEATHER IS EXPECTED TO CONTINUE THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030>034-036-037-151500- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 311 PM PDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL CONTINUE TO AFFECT THE NORTHERN GREAT BASIN OVERNIGHT. THUNDERSTORMS WILL DIMINISH LATER THIS EVENING...WHILE SHOWERS WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS A STRONG COLD FRONT MOVES INTO THE REGION ON SUNDAY...SHOWERS WILL CHANGE OVER TO SNOW FOR MANY LOCATIONS AS THE FREEZING LEVEL DROPS DRAMATICALLY. VALLEY FLOORS WILL HAVE SNOW SHOWERS...BUT NO ACCUMULATIONS ARE EXPECTED...EXCEPT ON THE HIGHEST RIDGES SUCH AS IN THE RUBIES. WINDS WILL BE GUSTY SUNDAY...ESPECIALLY OVER EXTREME EASTERN ELKO COUNTY WHERE A WIND ADVISORY HAS BEEN ISSUED. TEMPERATURES WILL REMAIN COOL WITH FREEZING TEMPERATURES RETURNING ON MONDAY MORNING. THE COOLER WEATHER IS EXPECTED TO CONTINUE THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, May 14, 2:19 PM PDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
219 PM PDT SAT MAY 14 2011
NVZ030-142145-
HUMBOLDT COUNTY NV-
219 PM PDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL
245 PM PDT...
AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF MCDERMITT...MOVING NORTH AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MCDERMITT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4182 11758 4182 11790 4200 11801 4201 11750
4200 11749
TIME...MOT...LOC 2119Z 172DEG 22KT 4190 11772
TURNERSpecial weather statement, May 14, 4:13 PM PDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
413 PM PDT SAT MAY 14 2011
NVZ030-142345-
HUMBOLDT COUNTY NV-
413 PM PDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
445 PM PDT...
AT 407 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINNEMUCCA...MOVING NORTH AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THE WINNEMUCCA AIRPORT REPORTED A WIND GUST OF 53 MPH AT 408 PM.
* LOCATIONS IMPACTED INCLUDE...
WINNEMUCCA
RURAL SOUTHERN HUMBOLDT COUNTY...
RURAL CENTRAL HUMBOLDT COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4127 11729 4075 11736 4075 11765 4085 11766
4085 11792 4131 11800
TIME...MOT...LOC 2312Z 177DEG 30KT 4097 11765
TURNERSpecial weather statement, May 14, 4:16 PM PDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 416 PM PDT SAT MAY 14 2011 NVZ030-142345- HUMBOLDT COUNTY NV- 416 PM PDT SAT MAY 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 445 PM PDT... AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF OROVADA...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OROVADA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4175 11790 4169 11755 4140 11773 4142 11791 TIME...MOT...LOC 2316Z 195DEG 18KT 4147 11781 MZ
Special weather statement, May 14, 4:50 PM PDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 450 PM PDT SAT MAY 14 2011 NVZ030-150015- HUMBOLDT COUNTY NV- 450 PM PDT SAT MAY 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 515 PM PDT... AT 444 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTH OF WINNEMUCCA...MOVING NORTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OROVADA AND PORTIONS OF US HIGHWAY 95 AND STATE ROUTE 140. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4156 11810 4166 11763 4119 11758 4114 11781 TIME...MOT...LOC 2348Z 164DEG 29KT 4129 11774 MZ
Special weather statement, May 14, 5:16 PM PDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 516 PM PDT SAT MAY 14 2011 NVZ030-150045- HUMBOLDT COUNTY NV- 516 PM PDT SAT MAY 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUMBOLDT COUNTY UNTIL 545 PM PDT... AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARADISE VALLEY...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PARADISE VALLEY RURAL EASTERN HUMBOLDT COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4181 11763 4168 11717 4134 11748 4140 11770 TIME...MOT...LOC 0016Z 200DEG 25KT 4146 11754 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| May 15, 3:13 AM PDT | High Wind Warning | LKN | White Pine | 16 hr |
| May 15, 10:15 AM PDT | Special Weather Statement | LKN | 30 min |
Nearby
River Flood Warnings in Nevada, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.